Alert archive / Kansas / Tornado Warnings in 2015
Tornado Warning 23, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 9, 2015, 9:41 PM CDT for Sheridan County, Thomas County, Kansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2015, 9:41 PM CDT (02:41 UTC)
- Expired
- May 9, 2015, 10:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Damage threat
- Considerable
- Hail
- 2.75 in
Counties Sheridan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 9:50 PM CDT | TORNADO | 5 Ne Menlo, KS | TRAINED SPOTTER REPORTS A TORNADO ON THE GROUND NE OF MENLO. |
| May 9, 9:55 PM CDT | TORNADO | 7 Ese Rexford, KS | TRAINED SPOTTER REPORTS A LARGE, MULTI-VORTEX TORNADO ESE OF REXFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 12:55 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 514 m²/s²
- 0-3 km storm-relative helicity
- 731 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394
WFUS53 KGLD 100241
TORGLD
KSC179-193-100315-
/O.NEW.KGLD.TO.W.0023.150510T0241Z-150510T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
941 PM CDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN THOMAS COUNTY IN NORTHWESTERN KANSAS...
NORTHWESTERN SHERIDAN COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 1015 PM CDT
* AT 941 PM CDT...A LARGE AND EXTREMELY DANGEROUS TORNADO WAS LOCATED
NEAR MENLO...OR 12 MILES WEST OF HOXIE...MOVING NORTH AT 25 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS
MAY BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE
HOMES WILL BE DESTROYED. CONSIDERABLE DAMAGE TO
HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE
DESTRUCTION IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
REXFORD...SELDEN...MENLO AND SEGUIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS DEVELOPING. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE TO
A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3931 10057 3930 10074 3957 10079 3957 10050
TIME...MOT...LOC 0241Z 181DEG 21KT 3938 10066
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.75IN
$$
DR3 follow-up statements
971
WWUS53 KGLD 100248
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
948 PM CDT SAT MAY 9 2015
KSC179-193-100315-
/O.CON.KGLD.TO.W.0023.000000T0000Z-150510T0315Z/
THOMAS KS-SHERIDAN KS-
948 PM CDT SAT MAY 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHEASTERN THOMAS AND NORTHWESTERN SHERIDAN COUNTIES...
AT 948 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES SOUTHEAST OF REXFORD...OR 13 MILES WEST OF
HOXIE...MOVING NORTH AT 25 MPH.
HAZARD...TORNADO AND TWO INCH HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
REXFORD AND SELDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3937 10055 3937 10074 3957 10079 3957 10050
TIME...MOT...LOC 0248Z 179DEG 21KT 3942 10067
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
DR645
WWUS53 KGLD 100251
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
951 PM CDT SAT MAY 9 2015
KSC179-193-100315-
/O.CON.KGLD.TO.W.0023.000000T0000Z-150510T0315Z/
THOMAS KS-SHERIDAN KS-
951 PM CDT SAT MAY 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHEASTERN THOMAS AND NORTHWESTERN SHERIDAN COUNTIES...
AT 951 PM CDT...A CONFIRMED TORNADO WAS LOCATED 6 MILES EAST OF
REXFORD...OR 11 MILES NORTHWEST OF HOXIE...MOVING NORTH AT 20 MPH.
HAZARD...DAMAGING TORNADO AND TWO INCH HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
REXFORD AND SELDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3937 10055 3937 10074 3957 10079 3957 10050
TIME...MOT...LOC 0251Z 187DEG 18KT 3944 10063
TORNADO...OBSERVED
HAIL...2.00IN
$$
DR802
WWUS53 KGLD 100259
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
959 PM CDT SAT MAY 9 2015
KSC193-100308-
/O.CAN.KGLD.TO.W.0023.000000T0000Z-150510T0315Z/
THOMAS KS-
959 PM CDT SAT MAY 9 2015
...THE TORNADO WARNING FOR NORTHEASTERN THOMAS COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHWESTERN
KANSAS.
LAT...LON 3942 10054 3942 10072 3957 10072 3957 10050
TIME...MOT...LOC 0258Z 181DEG 21KT 3948 10063
$$
KSC179-100315-
/O.CON.KGLD.TO.W.0023.000000T0000Z-150510T0315Z/
SHERIDAN KS-
959 PM CDT SAT MAY 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHWESTERN SHERIDAN COUNTY...
AT 958 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED 5 MILES SOUTHWEST OF SELDEN...OR 13 MILES NORTHWEST OF
HOXIE...MOVING NORTH AT 25 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY
BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES
WILL BE DESTROYED. CONSIDERABLE DAMAGE TO
HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE
DESTRUCTION IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SELDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
A LARGE AND EXTREMELY DANGEROUS TORNADO IS ON THE GROUND. TAKE
IMMEDIATE TORNADO PRECAUTIONS. THIS IS AN EMERGENCY SITUATION.
&&
LAT...LON 3942 10054 3942 10072 3957 10072 3957 10050
TIME...MOT...LOC 0258Z 181DEG 21KT 3948 10063
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.00IN
$$
DRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 9, 6:20 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 9, 6:20 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT SAT MAY 9 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 240 PM MDT SAT MAY 9 2015 CURRENTLY MUCH OF THE FORECAST AREA (EXCEPT WESTERN FRINGE OF YUMA COUNTY) REMAINS UNDER A LARGE AMOUNT OF DRY AIR ALOFT WHICH DESPITE SOME CLEARING AND INCREASING INSTABILITY HAS DELAYED THUNDERSTORM INITIATION. LATEST RUC/18Z NAM/HRRR SUGGESTING NEXT SPOKE OF ENERGY TO EJECT FROM PARENT UPPER LOW INTO SOUTHWEST PORTION OF THE AREA AROUND 23Z LIFTING NORTHEAST ACROSS THE AREA THROUGH MIDNIGHT. STRONG TO SEVERE THUNDERSTORMS EXPECTED. AFTER MIDNIGHT CENTER OF WOUND UP UPPER LOW MOVES NORTHEAST TOWARD YUMA COUNTY WITH WRAPAROUND PRECIPITATION ACROSS THE NORTHWEST 1/2 OF THE AREA. DURING THE DAY SUNDAY UPPER LOW LIFTS INTO NORTH CENTRAL NEBRASKA. WRAPAROUND PRECIPITATION WILL SLOWLY END FROM SOUTH TO NORTH THROUGH THE DAY. SNOW AND BLOWING SNOW EXPECTED IN THE 09Z-13Z OR 14Z TIMEFRAME FROM NEAR WAUNETA TO STRATTON TO KIT CARSON COUNTY. ANY ACCUMULATION SHOULD BE CONFINED TO GRASSY AREAS. ELSEWHERE WINDS INCREASE FOR MANY WITH GUSTS TO 40 MPH POSSIBLE. LOW TEMPERATURES TONIGHT RANGE FROM THE LOW 30S FOR FAR EASTERN COLORADO TO AROUND 50 IN NORTON AND HILL CITY. HIGH TEMPERATURES SUNDAY IN THE MID 40S WEST TO AROUND 60 HILL CITY. REGARDING FROST/FREEZE HEADLINES. BASED ON CURRENT FORECAST NOT QUITE HALF OF YUMA COUNTY AND TO A LESSER EXTENT KIT CARSON AND CHEYENNE COUNTY COLORADO WOULD SEE FROST CONDITIONS...THIS IS ALSO THE AREA I AM ANTICIPATING SNOW. SO FOR NOW WILL NOT ISSUE ANY HIGHLITES. IF A GREATER AREA OF YUMA COUNTY GETS INTO THE LOW 30S A FROST HEADLINE WOULD BE NEEDED. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 138 PM MDT SAT MAY 9 2015 QUIET WEATHER WILL RETURN TO THE FORECAST AREA BEGINNING SUNDAY NIGHT AND LASTING THROUGH AT LEAST MID-DAY TUESDAY. DURING THIS TIME FRAME...THE MAIN FORECAST CONCERN IS FROST/FREEZE POTENTIAL. FOR SUNDAY NIGHT INTO MONDAY MORNING...THERE ARE A FEW FORECAST ASPECTS THAT NEED TO BE RESOLVED. IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM...GUSTY NORTHWEST WINDS SHOULD CONTINUE THROUGH THE NIGHT UNDER CLEARING SKIES. THESE COMPETING FACTORS INTRODUCE UNCERTAINTY INTO THE LOW TEMPERATURES FORECAST AND THUS FROST/FREEZE CONCERNS. CURRENT FORECAST IS SIMILAR TO YESTERDAY'S RUN WITH LOW TEMPERATURES DROPPING INTO THE MID 30S ALONG/WEST OF HIGHWAY 25 AND IN THE LOW 30S ALONG/WEST OF HIGHWAY 27. THERE MAY EVEN BE SOME UPPER 20S OBSERVED OVER EAST COLORADO WITH COLD AIR ADVECTION PERSISTING. FOR MONDAY NIGHT INTO TUESDAY MORNING...COLD LOW TEMPERATURES ARE ONCE AGAIN FORECAST. THIS TIME...LIGHT WINDS ARE LIKELY IN ADDITION TO CLEAR SKIES. THE LIGHT WINDS WILL BE THE RESULT OF A HIGH PRESSURE CENTER PASSING DIRECTLY OVERHEAD. THESE ARE PRIME CONDITIONS FOR EFFECTIVE RADIATIONAL COOLING AND RAPIDLY DROPPING TEMPERATURES. CURRENT FORECAST PREDICTS LOW TEMPERATURES IN THE MID 30S GENERALLY NORTH OF INTERSTATE 70 WITH THE POTENTIAL FOR OBSERVATIONS IN THE LOW 30S NEAR MCCOOK NEBRASKA AND NORTON KANSAS. BEGINNING TUESDAY EVENING...SHOWER AND THUNDERSTORM CHANCES RETURN ONCE AGAIN AS THE PATTERN SHIFTS FROM BRIEF SHORTWAVE RIDGING TO ANOTHER DEEP LONGWAVE TROUGH OVER THE WESTERN UNITED STATES. INITIALLY...MOST CONVECTIVE ACTIVITY REMAINS ALONG THE COLORADO FRONT RANGE TUESDAY NIGHT INTO WEDNESDAY. A MORE PRONOUNCED SHORTWAVE TROUGH ROTATES AROUND THE LONGWAVE TROUGH...EJECTING OVER THE HIGH PLAINS WEDNESDAY EVENING. THIS SHOULD BRING A BETTER CHANCE FOR STORMS BUT CHANCES FOR SEVERE STORMS ARE A LITTLE UNCERTAIN AS MOISTURE RETURN AND THUS INCREASING INSTABILITY MAY BE LIMITED. FOR THURSDAY AND BEYOND...A WET PATTERN LOOKS TO RESUME AS MOISTURE AND INSTABILITY RETURN IN EARNEST OVER THE PLAINS. FORECAST SOLUTIONS VARY WITH THE EVOLUTION OF THE WESTERN UNITED STATES LONGWAVE TROUGH. IT APPEARS THERE WILL BE SOME SEVERE WEATHER POTENTIAL...PARTICULARLY ON SATURDAY IF FORECAST ELEMENTS COME TOGETHER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 514 PM MDT SAT MAY 9 2015 MVFR AND IFR CONDITIONS WILL CONTINUE AT KGLD AND KMCK THIS EVENING AND OVERNIGHT AS THE UPPER LOW MOVES ACROSS THE REGION. CONDITIONS SHOULD IMPROVE TO VFR SUNDAY MORNING AT BOTH SITES AND CONTINUE THROUGH THE AFTERNOON. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...RRH AVIATION...FS
Hazardous weather outlook, May 9, 3:00 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT SAT MAY 9 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 200 PM MDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO INCREASE IN INTENSITY AND AREAL COVERAGE AS THE AFTERNOON PROGRESSES...CONTINUING INTO THE EVENING. MOVEMENT WILL BE TO THE NORTHEAST. ALL MODES OF SEVERE WEATHER REMAIN POSSIBLE INCLUDING LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. SNOW IS EXPECTED AFTER MIDNIGHT GENERALLY WEST OF A LINE FROM NEAR WAUNETA TO STRATTON TO KIT CARSON COLORADO. ANY ACCUMULATION WILL LIKELY BE ON GRASSY SURFACES. NORTHWEST WINDS GUSTING 30 TO 40 MPH WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW. THIS AREA WILL LIKELY SEE FROST CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SNOW AND BLOWING SNOW IS EXPECTED AN HOUR OR SO AFTER SUNRISE SUNDAY MORNING. ANY ACCUMULATION WILL LIKELY BE ON GRASSY SURFACES. THIS AREA WILL ALSO HAVE THE BEST CHANCE FOR FROST CONDITIONS. FROST IS POSSIBLE LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING GENERALLY ALONG AND WEST OF A TRENTON NEBRASKA TO LEOTI KANSAS LINE. FROST IS POSSIBLE AGAIN LATE MONDAY NIGHT THROUGH EARLY TUESDAY MORNING NORTH OF A LINE FROM BENKELMAN TO HILL CITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.
In the hours before
Local storm report, May 9, 9:01 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TORNADO 1 NW GRINNELL 39.14N 100.64W
05/09/2015 SHERIDAN KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS A TORNADO ON THE GROUND 1 MILE
NORTHWEST OF GRINNELL.
&&
T. LYNCHLocal storm report, May 9, 9:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
806 PM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TORNADO 1 S GRINNELL 39.11N 100.63W
05/09/2015 GOVE KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS A TORNADO ON THE GROUND 1 MILE
SOUTH OF GRINNELL.
0755 PM NON-TSTM WND GST 13 N EDSON 39.52N 101.54W
05/09/2015 E60.00 MPH SHERMAN KS NWS EMPLOYEE
WIND GUST ESTIMATED AT 60MPH.
&&
T. LYNCHLocal storm report, May 9, 9:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TORNADO 2 ENE ANGELUS 39.20N 100.66W
05/09/2015 SHERIDAN KS STORM CHASER
STORM CHASER REPORTS A TORNADO ON THE GROUND NORTHEAST OF
OAKLEY.
&&
T. LYNCHLocal storm report, May 9, 9:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
821 PM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL GOODLAND 39.35N 101.71W
05/09/2015 E0.75 INCH SHERMAN KS NWS EMPLOYEE
HAIL REPORTED IN GOODLAND, 0.75 INCH.
&&
T. LYNCHLocal storm report, May 9, 9:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
823 PM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TORNADO 1 N ANGELUS 39.20N 100.69W
05/09/2015 SHERIDAN KS TRAINED SPOTTER
SPOTTER REPORTS A LARGE WEDGE TORNADO ON THE GROUND 1
MILE NORTH OF ANGELUS.
&&
T. LYNCHLocal storm report, May 9, 9:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
835 PM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TORNADO 5 SE MENLO 39.31N 100.65W
05/09/2015 SHERIDAN KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS A LARGE TORNADO ON THE GROUND
WITH AN INTERMITTENT SMALL TORNADO AS WELL.
&&
T. LYNCHThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:35 PM CDT | Tornado Warning | GLD | Gove, Graham, Sheridan | 25 min |
| May 9, 7:45 PM CDT | Tornado Warning | GLD | Gove, Logan | 45 min |
| May 9, 7:56 PM CDT | Tornado Warning | GLD | Graham, Sheridan | 21 min |
| May 9, 8:15 PM CDT | Tornado Warning | GLD | Gove, Logan, Sheridan, Thomas | 45 min |
| May 9, 8:36 PM CDT | Flash Flood Warning | GLD | Cheyenne | 6 hr |
| May 9, 8:44 PM CDT | Special Weather Statement | GLD | Cheyenne | 31 min |
| May 9, 8:51 PM CDT | Tornado Warning | GLD | Gove, Sheridan, Thomas | 39 min |
| May 9, 8:58 PM CDT | Special Weather Statement | GLD | Thomas | 47 min |
| May 9, 9:05 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Wallace | 55 min |
| May 9, 9:21 PM CDT | Tornado Warning | GLD | Sheridan, Thomas | 24 min |
| May 9, 9:37 PM CDT | Flash Flood Warning | GLD | Cheyenne, Sherman | 3 hr |
| May 9, 9:52 PM CDT | Special Weather Statement | GLD | Sherman | 23 min |
| May 9, 10:04 PM CDT | Tornado Warning | GLD | Decatur, Sheridan | 41 min |
| May 9, 10:12 PM CDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
| May 9, 10:28 PM CDT | Tornado Warning | GLD | Decatur | 32 min |
| May 9, 10:30 PM CDT | Special Weather Statement | GLD | Rawlins | 30 min |
| May 9, 10:53 PM CDT | Tornado Warning | GLD | Decatur | 27 min |
| May 9, 10:58 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 33 min |
| May 9, 11:22 PM CDT | Special Weather Statement | GLD | Rawlins | 23 min |
| May 9, 11:36 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 20 min |
| May 9, 11:47 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 10 min |
| May 10, 4:27 AM CDT | Frost Advisory | GLD | Cheyenne, Decatur, Rawlins, Sheridan, Sherman, Thomas | 30 hr |
| May 10, 3:35 PM CDT | Frost Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Logan, Norton and 4 more | 41 hr |
Nearby
Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.